Alert archive / Colorado / High Wind Warnings in 2025

High Wind Warning 8, NWS Pueblo, CO

March 17, 2025Huerfano County, Colorado

NWS Pueblo, CO issued this high wind warning at Mar 17, 2025, 2:37 PM MDT for Huerfano County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 2:37 PM MDT (20:37 UTC)
Expired
Mar 17, 2025, 7:06 PM MDT
In force
4 hr
Issued by
NWS Pueblo, CO

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2630 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS75 KPUB 172037
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
237 PM MDT Mon Mar 17 2025

COZ087-180445-
/O.NEW.KPUB.HW.W.0008.250317T2037Z-250318T0300Z/
/O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including Walsenburg
237 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT 
TUESDAY...

* WHAT...For the first High Wind Warning, west winds 40 mph with 
  gusts up to 70 mph. For the second High Wind Warning, west winds 
  40 to 50 mph with gusts up to 75 mph expected.

* WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 
  Feet.

* WHEN...For the first High Wind Warning, until 9 PM MDT this 
  evening. For the second High Wind Warning, from 10 AM to 7 PM MDT 
  Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ097>099-180445-
/O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/
/O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
Including Walsh, Las Animas, Springfield, and Lamar
237 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT 
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with 
  gusts up to 60 mph expected. For the High Wind Watch, northwest 
  winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Bent, Prowers, and Baca.

* WHEN...For the High Wind Warning, from 10 AM to 7 PM MDT Tuesday. 
  For the High Wind Watch, from Tuesday evening through Wednesday 
  morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Monitor the latest forecasts and warnings for updates.

&&

$$

COZ072>075-180445-
/O.CON.KPUB.HW.W.0007.250318T1300Z-250319T0100Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-Southern
Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern
Sangre de Cristo Mountains Above 11000 Feet-
Including Poncha Pass, Spanish Peaks, Stonewall, Cuchara, Blanca
Peak, Weston, and La Veta Pass
237 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT 
TUESDAY...

* WHAT...West winds 45 to 50 mph with gusts up to 80 mph expected.

* WHERE...Sangre de Cristo Mountains.

* WHEN...From 7 AM to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ069>071-086-088-093-094-180445-
/O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Pueblo Vicinity/Pueblo County Below
6300 Feet-Trinidad Vicinity/Western Las Animas County Below
7500 Feet-La Junta Vicinity/Otero County-Eastern Las Animas
County-
Including San Luis, Monte Vista, Fort Garland, Pueblo, Alamosa,
Sanford, Rocky Ford, Kim, Center, Manassa, La Jara, La Junta,
Antonito, Blanca, Branson, Trinidad, and Del Norte
237 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT 
TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...San Luis Valley, Pueblo, Otero, Eastern Las Animas, and 
  Trinidad Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From 10 AM to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ089-095-096-180445-
/O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
Including Ordway, Olney Springs, Eads, and Sheridan Lake
237 PM MDT Mon Mar 17 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Kiowa, and Crowley.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

Ehr
1 follow-up statement
749 
WWUS75 KPUB 180106
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
706 PM MDT Mon Mar 17 2025

COZ087-181000-
/O.CAN.KPUB.HW.W.0008.000000T0000Z-250318T0300Z/
/O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including Walsenburg
706 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT 
TUESDAY...
...HIGH WIND WARNING FOR TODAY HAS BEEN CANCELLED...

* WHAT...West winds 40 to 50 mph with gusts up to 75 mph expected.

* WHERE...Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 
  Feet.

* WHEN...From 10 AM to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ097>099-181000-
/O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/
/O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/
Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County-
Springfield Vicinity/Baca County-
Including Las Animas, Lamar, Walsh, and Springfield
706 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT 
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with 
  gusts up to 60 mph expected. For the High Wind Watch, northwest 
  winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Bent, Prowers, and Baca.

* WHEN...For the High Wind Warning, from 10 AM to 7 PM MDT Tuesday. 
  For the High Wind Watch, from Tuesday evening through Wednesday 
  morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Monitor the latest forecasts and warnings for updates.

&&

$$

COZ072>075-181000-
/O.CON.KPUB.HW.W.0007.250318T1300Z-250319T0100Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-Southern
Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern
Sangre de Cristo Mountains Above 11000 Feet-
Including Spanish Peaks, La Veta Pass, Cuchara, Stonewall,
Weston, Blanca Peak, and Poncha Pass
706 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT 
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 80 mph expected.

* WHERE...Sangre de Cristo Mountains.

* WHEN...From 7 AM to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ069>071-086-088-093-094-181000-
/O.CON.KPUB.HW.W.0007.250318T1600Z-250319T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-Pueblo Vicinity/Pueblo County Below
6300 Feet-Trinidad Vicinity/Western Las Animas County Below
7500 Feet-La Junta Vicinity/Otero County-Eastern Las Animas
County-
Including Antonito, Trinidad, Branson, La Junta, Manassa, La
Jara, Monte Vista, Center, Sanford, Blanca, Alamosa, Rocky Ford,
San Luis, Kim, Fort Garland, Del Norte, and Pueblo
706 PM MDT Mon Mar 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT 
TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...San Luis Valley, Pueblo, Otero, Eastern Las Animas, and 
  Trinidad Vicinity/Western Las Animas County Below 7500 Feet.

* WHEN...From 10 AM to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

COZ089-095-096-181000-
/O.CON.KPUB.HW.A.0005.250319T0100Z-250319T1800Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
Including Eads, Ordway, Sheridan Lake, and Olney Springs
706 PM MDT Mon Mar 17 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Kiowa, and Crowley.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Visit us at http://www.weather.gov/pub

Moore

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Mar 17, 2:37 PM MDT, 0 minutes earlier. Its key messages:

  • High Fire Danger is expected to continue through rest of today and through tomorrow as well. Please avoid activities that could spark a fire!!
  • Damaging winds are expected for Tuesday, with hazardous crosswinds and degraded visibilities in blowing snow and blowing dust all potential concerns for area roadways.
  • Another strong Spring storm system impact the area Tuesday night, bringing primarily strong winds to the eastern plains.
  • Slightly unsettled pattern brings additional showers chances for late week and into the weekend.
Area forecast discussion, Mar 17, 2:37 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
237 PM MDT Mon Mar 17 2025

.KEY MESSAGES...

- High Fire Danger is expected to continue through rest of
  today and through tomorrow as well. Please avoid activities
  that could spark a fire!!

- Damaging winds are expected for Tuesday, with hazardous
  crosswinds and degraded visibilities in blowing snow and
  blowing dust all potential concerns for area roadways.

- Another strong Spring storm system impact the area Tuesday
  night, bringing primarily strong winds to the eastern plains.

- Slightly unsettled pattern brings additional showers chances
  for late week and into the weekend.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 236 PM MDT Mon Mar 17 2025

Currently..

Water vapor and visible satellite imagery show wave clouds over
southeast Colorado. These clouds are helping to keep temperatures
just a couple of degrees cooler than expected this afternoon. They
are also obscuring any potential areas of blowing dust or new fire
starts on our plains this afternoon. Relative humidity values are
ranging from low teens across the Pikes Peak region, to single
digits elsewhere across the plains. Temperatures are in the 60s and
low 70s, with near zero to low teens for dewpoints. Skies are clear
over the high country, and overcast in wave clouds over the plains.
West to southwest winds are gusting from 35 mph to 45 mph for most
areas, with stronger gusts nearing 60 mph over our gap flow areas in
Huerfano County.

Rest of Today and Tonight..

West-southwesterly winds are expected to remain elevated through the
rest of this afternoon and well into this evening. Gusts to around
40 mph are likely to continue through midnight over and near the
higher terrain. This will keep us mixed and well above normal for
overnight lows. Many of our plains locations are likely to stay in
the upper 30s and 40s, with 20s and 30s over mountain valleys and
higher terrain locations. This will also lead to poor overnight
moisture recoveries, which is why Red Flag Warnings remain valid
through midnight across much of our plains, and straight through
tonight and tomorrow for the southern I-25 corridor.

Tuesday..

Ensemble solutions and DESI probs support the notion that the
Sangres will likely begin to see damaging wind criteria as early as
13Z Tuesday morning. They have thus been added to a High Wind
Warning for 7 AM through 7 PM. The rest of the San Luis Valley,
southern I-25 corridor, and southeast plains remain under a High
Wind Warning from 10AM through 7 PM MDT. Red Flag conditions are
expected to develop mid to late morning across much of the area.
Though the southern I-25 corridor will likely flag straight through
the nighttime hours, the rest of our plains along and south of the
Highway 50 corridor remain in a Red Flag Warning from 11 AM through
8 PM. The combination of High Fire Danger and Damaging winds
tomorrow will lead to number of potential impacts across the area.
Of course, extreme fire behavior is expected if any new starts
happen tomorrow. Please avoid ANY activities that could start a fire
tomorrow! Damaging winds could bring down power poles or damage
trees. Dangerous crosswinds are also expected, especially on north-
south oriented roadways and especially for lightweight and high
profile vehicles. Degraded visibilities and hazardous travel
conditions will also be possible if any blowing dust manages to
develop tomorrow, which given last week's events, seems likely (70%
chance) across our eastern plains. Motorists should take extreme
caution on area roadways tomorrow due to the potential for dangerous
crosswinds and blowing dust!

Moisture begins to increase over the high country and the Pikes Peak
region tomorrow, which is why they were excluded from Red Flag
Warnings. That said, it will still be very windy across these areas,
and caution is still needed due to strong winds. Blowing snow will
also be a concern across the high country and the higher elevations
of the Pikes Peak region, though snow totals through the daytime
hours of Tuesday will likely be low. Travel hazards due to blowing
snow and decreased visibilities will still be possible, especially
for the central mountains and over area mountain passes.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 236 PM MDT Mon Mar 17 2025

Tuesday Night: Tuesday night will continue a stretch of active
weather for south central and southeastern Colorado. A compact
shortwave wave will quickly start to push eastward over the area,
bringing a surge in forcing and moisture. With the uptick in forcing
and moisture, light to moderate snow showers are expected to persist
early in the evening over the mountains, and can't be ruled out
being pushed across the valleys, though any of these showers will
slowly lessen in coverage and intensity as the core of the wave
moves eastward overnight. Along with that, areas of blowing and
drifting snow will be possible over the higher terrain given gustier
winds for these areas, especially early in the evening as the system
is initially passing over. In addition to all of that, precipitation
may develop along the backside of a deepening low pressure system as
a trowal starts to wrap around the system, though this system is
expected to develop across central Kansas, which may limit how much
precipitation portions of the plains ultimately experience. Any
showers would be expected to start off as all rain given warmer
temperatures initially, but quickly transition to all snow as colder
air quickly filters in behind a surging cold front. With that said
though, precipitation trends will need to be monitored closely, as
there is potential for wind driven snow given strong winds with the
developing low. Finally, as alluded to, a strong low pressure system
will rapidly develop and deepen across central Kansas in response to
the base of the wave and the left exit region of the associated jet
streak swinging over. As this low develops and deepens, winds will
increase in response to this, with the strongest winds anticipated
across the eastern plains, with frequent wind gusts around 50 to 55
mph expected, and stronger gusts to around 60 to 65 mph possible.
Beyond all of that, a mostly cloudy and chilly night is anticipated
for much of the area. Speaking of temperatures, with the passage of
a strong cold front early in the early evening hours, much of the
region will drop to back down to seasonal values for mid March.

Wednesday: For midweek, a transition to relatively quieter weather
will begin. The storm system that brought the active early week
weather will continue to trek eastward and exit the area late in the
day. As the wave pushes eastward during the day, both forcing and
moisture will lessen. Given this, showers will become more
restricted to the mountains early in the day, and then steadily
lessen during the later half of the day. Elsewhere though, dry
conditions are anticipated to prevail. Outside of all of that, the
strong winds from Tuesday night will persist early in the day, as
the deepening low pressure system continues to push to the
northeast. With that said though, these winds will steadily weaken
during the day, with only some breezy conditions persisting into the
afternoon. Otherwise, partly cloudy skies and a cooler Spring day
are in store. Looking at temperatures, thanks to the departing
system and cold front passage early Tuesday, much of the area will
fall to below seasonal values.

Thursday - Sunday: For the end of the week and into the weekend,
relatively quiet weather continues, with brief periods of showers.
During this timeframe, a couple of shortwaves will pass over/near to
the area, and bring periods of heightened forcing. With the uptick
in forcing, precipitation chances will increase for much of the
area, but especially along the mountains, where forcing will be
greatest. Outside of all of that, pockets of increased clouds and
breezy winds are expected during this period. As for temperatures,
they will fluctuate between near to above seasonal values given the
slightly unsettled pattern in place.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1147 AM MDT Mon Mar 17 2025

VFR conditions are expected at all three TAF sites, KCOS, KPUB, and
KALS, for the next 24 hours. Strong to damaging winds are expected
through this afternoon and tomorrow, especially at KALS. LLWS will
be possible at KCOS tonight if surface winds decouple. Best chances
will be from 07Z until 15Z. Southwest winds increase early Tuesday
morning, becoming northerly at KCOS after 18Z. Slight chances for
showers and snow showers will move in for KCOS after 18Z Tuesday as
well.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until midnight MDT tonight for COZ221-222-224-
226>228-231>237.
High Wind Warning from 10 AM to 7 PM MDT Tuesday for
COZ069>071-086>088-093-094-097>099.
High Wind Warning from 7 AM to 7 PM MDT Tuesday for COZ072>075.
Red Flag Warning from 11 AM to 8 PM MDT Tuesday for COZ227-228-
231>237.
Red Flag Warning until 8 PM MDT Tuesday for COZ229-230.
High Wind Watch from Tuesday evening through Wednesday morning
for COZ089-095>099.

&&

SHORT TERM...EHR
LONG TERM...SIMCOE
AVIATION...EHR
Hazardous weather outlook, Mar 17, 4:07 AM MDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
407 AM MDT Mon Mar 17 2025

COZ058>089-093>099-181015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
407 AM MDT Mon Mar 17 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Strong west winds and dry air will prevail across the region today,
leading to widespread critical fire weather conditions. Red Flag
Warning will remain in effect across the eastern plains, Fremont
County, and the San Luis Valley. The strong winds will blow 30-40
mph across the area today, with patchy blowing dust possible over
the plains while any lingering snow blows over the peaks of the
mountains.

Tonight, gusty winds will continue as snow showers move into the
Continental Divide. Meanwhile, gusty downsloping winds over southern
I-25 will keep critical fire weather conditions going through the
night and into Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to potentially damaging winds are expected across the area
on Tuesday, with the strongest winds over the San Luis Valley,
the southern I-25 corridor and the southeast plains, where gusts
of 60 to 70 mph are possible. The combination of strong winds and
very dry air will create extremely critical fire weather
conditions across the San Luis Valley, all of the southeast plains
and the I-25 corridor for much of the day Tuesday, continuing
into the evening. Blowing dust may also develop Tuesday afternoon,
with pockets of very low visibility possible, especially in open
areas east of I-25.

Snow will return to the mountains Tuesday, with widespread snow over
the higher terrain from Tuesday night into Wednesday morning. On the
plains, rain and snow showers will develop Tuesday evening, and a
period of wind driven snow is possible along the Palmer Divide
and eastern El Paso County Tuesday night into Wednesday morning.

Still another weather system will bring wind, rain and snow to the
region from late Thursday into Friday, with the best chance for
snow over the mountains. On the plains, strong winds and low
humidity will create high fire danger at many locations Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/10

In the hours before

Local storm report, Mar 17, 11:02 AM MDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1102 AM MDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     Non-Tstm Wnd Gst 4 SE Air Force Academy  38.97N 104.82W
03/17/2025  M61 MPH          El Paso            CO   AWOS

            AWOS station KAFF Us Air Force Academy.

0643 AM     Non-Tstm Wnd Gst 6 NE Manitou Springs    38.92N 104.84W
03/17/2025  M70 MPH          El Paso            CO   Mesonet

            Mesonet station AU975 5 NE Manitou Spgs.

0718 AM     Non-Tstm Wnd Gst 6 SSW Colorado Springs  38.74N 104.86W
03/17/2025  M62 MPH          El Paso            CO   Mesonet

            Mesonet station AU923 Colorado Springs.

&&
Local storm report, Mar 17, 2:02 PM MDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
202 PM MDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     Non-Tstm Wnd Gst 9 NNW Walsenburg        37.75N 104.84W
03/17/2025  M67 MPH          Huerfano           CO   Mesonet

            Mesonet station CO030 025s05910rws1rhs - 0.4
            Mi N Of B.

&&
Local storm report, Mar 17, 2:20 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
220 PM MDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     Non-Tstm Wnd Gst 5 N Walsenburg          37.69N 104.79W
03/17/2025  M64 MPH          Huerfano           CO   AWOS

            AWOS station K4V1 4 N Walsenburg.

&&
Local storm report, Mar 17, 2:21 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
221 PM MDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     Non-Tstm Wnd Gst 9 NNW Walsenburg        37.75N 104.84W
03/17/2025  M69 MPH          Huerfano           CO   Mesonet

            Mesonet station CO030 025s05910rws1rhs - 0.4
            Mi N Of B.

&&
Local storm report, Mar 17, 2:25 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
225 PM MDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Non-Tstm Wnd Gst 5 N Walsenburg          37.69N 104.79W
03/17/2025  M71 MPH          Huerfano           CO   AWOS

            AWOS station K4V1 4 N Walsenburg.

&&
Special weather statement, Mar 17, 2:26 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo Co
226 PM MDT Mon Mar 17 2025

COZ087-172230-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
INCLUDING Walsenburg
226 PM MDT Mon Mar 17 2025

...A POCKET OF STRONG WINDS WILL IMPACT CENTRAL HUERFANO COUNTY
THROUGH 430PM MDT...

Isolated damaging wind gusts have developed in the gap flow area
across Huerfano County, where reports of 60 to 70 mph winds have
been observed this hour.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 2:08 PM MDTHigh Wind WarningPUBAlamosa, Baca, Bent, Chaffee, Conejos, Costilla and 12 more45 hr

Nearby

High Wind Warnings in Colorado, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.